Alert archive / North Carolina / River Flood Warnings in 2020
River Flood Warning 52, NWS Raleigh, NC
NWS Raleigh, NC issued this river flood warning at Oct 30, 2020, 4:06 AM EDT for Davidson County, Davie County, North Carolina. It took effect at Oct 30, 2020, 7:47 AM EDT. It was in force for 28 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 30, 2020, 4:06 AM EDT (08:06 UTC)
- In effect from
- Oct 30, 2020, 7:47 AM EDT
- Expired
- Oct 31, 2020, 11:22 AM EDT
- In force
- 28 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Davidson County, NC, Davie County, NC
The radar
The Roanoke radar (KFCX), 133 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yadkin River at Yadkin College (YADN7). The gauge peaked at 22.18 ft at Oct 31, 2020, 2:00 AM EDT.
- Action stage
- 17 ft
- Minor stage
- 18 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02116500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
506
WGUS42 KRAH 300806
FLWRAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Raleigh NC
406 AM EDT Fri Oct 30 2020
...The National Weather Service in Raleigh NC has issued a Flood
Warning for the following rivers in North Carolina...
Yadkin River At Yadkin College affecting Davie and Davidson
Counties.
For the Yadkin River...including Yadkin College...Moderate flooding
is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/rah/rivers.
The next statement will be issued this afternoon by 415 PM EDT.
&&
NCC057-059-302015-
/O.NEW.KRAH.FL.W.0052.201030T1147Z-201101T0720Z/
/YADN7.2.ER.201030T1147Z.201031T1200Z.201031T1919Z.NO/
406 AM EDT Fri Oct 30 2020
The National Weather Service in Raleigh has issued a
* Flood Warning for
the Yadkin River At Yadkin College.
* From this morning to late Saturday night.
* At 3:00 AM EDT Friday the stage was 15.6 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage this
morning to a crest of 27.4 feet tomorrow morning. It will then
fall below flood stage tomorrow afternoon.
* Impact...At 15.0 feet, The river is at bankfull.
* Impact...At 18.0 feet, Minor flooding of mainly farmlands on both
banks.
* Impact...At 21.0 feet, Lower level primitive campsites at the
Thousand Trails Preserve off US64 begin to flood.
* Impact...At 23.0 feet, The upper campsites at the Thousand Trails
Preserve off US64 begin to flood.
* Impact...At 25.0 feet, Flooding closes Sowers Road near Linwood
and Hollywood Drive at Grub Ferry road. A campground on Hannah
Ferry Road is flooded. Flooding also threatens the pumping station
at Davidson, Incorporated.
* Impact...At 26.0 feet, Several homes along the river begin to
flood.
* Impact...At 29.0 feet, Several homes are flooded, with floodwaters
covering an extensive area of primarily farm and pasture lands.
* Flood History...No available flood history.
&&
Fld Observed Forecasts (2 am EDT)
Location Stg Stg Day/Time Sat Sun Mon Tue
Yadkin River
Yadkin Colleg 18.0 15.6 Fri 3 am EDT 25.7 6.5 3.9 3.8
&&
LAT...LON 3597 8031 3577 8040 3574 8036 3568 8045
3575 8054 3597 8045
$$
JD4 follow-up statements
600
WGUS82 KRAH 301434
FLSRAH
Flood Statement
National Weather Service Raleigh NC
1034 AM EDT Fri Oct 30 2020
...The Flood Warning is extended for the following rivers in North
Carolina...
Yadkin River At Yadkin College affecting Davie and Davidson
Counties.
For the Yadkin River...including Yadkin College...Moderate flooding
is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads.
Additional information is available at www.weather.gov/rah/rivers.
The next statement will be issued this evening by 1045 PM EDT.
&&
NCC057-059-310245-
/O.EXT.KRAH.FL.W.0052.000000T0000Z-201101T0824Z/
/YADN7.2.ER.201030T1327Z.201031T1200Z.201031T2024Z.NO/
1034 AM EDT Fri Oct 30 2020
...The Flood Warning is now in effect until early Sunday morning...
The Flood Warning continues for
the Yadkin River At Yadkin College.
* Until late Saturday night.
* At 10:17 AM EDT Friday the stage was 18.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and moderate flooding is forecast.
* Forecast...The river is expected to rise to a crest of 25.0 feet
tomorrow morning. It will then fall below flood stage tomorrow
afternoon.
* Impact...At 18.0 feet, Minor flooding of mainly farmlands on both
banks.
* Impact...At 21.0 feet, Lower level primitive campsites at the
Thousand Trails Preserve off US64 begin to flood.
* Impact...At 23.0 feet, The upper campsites at the Thousand Trails
Preserve off US64 begin to flood.
* Impact...At 25.0 feet, Flooding closes Sowers Road near Linwood
and Hollywood Drive at Grub Ferry road. A campground on Hannah
Ferry Road is flooded. Flooding also threatens the pumping station
at Davidson, Incorporated.
* Flood History...This crest compares to a previous crest of 25.8
feet on 01/26/2010.
&&
Fld Observed Forecasts (8 am EDT)
Location Stg Stg Day/Time Sat Sun Mon Tue
Yadkin River
Yadkin Colleg 18.0 18.2 Fri 10 am ED 25.0 7.0 4.0 3.7
&&
LAT...LON 3597 8031 3577 8040 3574 8036 3568 8045
3575 8054 3597 8045
$$
10138
WGUS82 KRAH 310127
FLSRAH
Flood Statement
National Weather Service Raleigh NC
927 PM EDT Fri Oct 30 2020
...The Flood Warning continues for the following rivers in North
Carolina...
Yadkin River At Yadkin College affecting Davie and Davidson
Counties.
For the Yadkin River...including Yadkin College...Moderate flooding
is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov/rah/rivers.
The next statement will be issued Saturday morning by 930 AM EDT.
&&
NCC057-059-311330-
/O.CON.KRAH.FL.W.0052.000000T0000Z-201101T0824Z/
/YADN7.2.ER.201030T1327Z.201031T1200Z.201031T2024Z.NO/
927 PM EDT Fri Oct 30 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Yadkin River At Yadkin College.
* Until late Saturday night.
* At 9:01 PM EDT Friday the stage was 21.4 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and moderate flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 9:01 PM EDT Friday was 21.4 feet.
* Forecast...The river is expected to rise to a crest of 25.0 feet
tomorrow morning. It will then fall below flood stage tomorrow
afternoon.
* Impact...At 15.0 feet, The river is at bankfull.
* Impact...At 18.0 feet, Minor flooding of mainly farmlands on both
banks.
* Impact...At 21.0 feet, Lower level primitive campsites at the
Thousand Trails Preserve off US64 begin to flood.
* Impact...At 23.0 feet, The upper campsites at the Thousand Trails
Preserve off US64 begin to flood.
* Impact...At 25.0 feet, Flooding closes Sowers Road near Linwood
and Hollywood Drive at Grub Ferry road. A campground on Hannah
Ferry Road is flooded. Flooding also threatens the pumping station
at Davidson, Incorporated.
* Impact...At 26.0 feet, Several homes along the river begin to
flood.
* Flood History...This crest compares to a previous crest of 25.8
feet on 01/26/2010.
&&
Fld Observed Forecasts (8 pm EDT)
Location Stg Stg Day/Time Sat Sun Mon Tue
Yadkin River
Yadkin Colleg 18.0 21.4 Fri 9 pm EDT 12.9 5.1 3.7 3.5
&&
LAT...LON 3597 8031 3577 8040 3574 8036 3568 8045
3575 8054 3597 8045
$$
Luchetti645
WGUS82 KRAH 311007
FLSRAH
Flood Statement
National Weather Service Raleigh NC
607 AM EDT Sat Oct 31 2020
...The Flood Warning continues for the following rivers in North
Carolina...
Yadkin River At Yadkin College affecting Davie and Davidson
Counties.
For the Yadkin River...including Yadkin College...Moderate flooding
is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov/rah/rivers.
The next statement will be issued this evening by 615 PM EDT.
&&
NCC057-059-312215-
/O.EXT.KRAH.FL.W.0052.000000T0000Z-201101T0403Z/
/YADN7.1.ER.201030T1327Z.201031T0545Z.201031T1603Z.NO/
607 AM EDT Sat Oct 31 2020
...The Flood Warning is now in effect until just after midnight
tonight...
The Flood Warning continues for
the Yadkin River At Yadkin College.
* Until late tonight.
* At 5:32 AM EDT Saturday the stage was 21.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending
at 5:32 AM EDT Saturday was 22.2 feet.
* Forecast...The river has crested. It will then fall below flood
stage this afternoon.
* Impact...At 15.0 feet, The river is at bankfull.
* Impact...At 18.0 feet, Minor flooding of mainly farmlands on both
banks.
* Impact...At 21.0 feet, Lower level primitive campsites at the
Thousand Trails Preserve off US64 begin to flood.
* Flood History...This crest compares to a previous crest of 25.8
feet on 01/26/2010.
&&
Fld Observed Forecasts (9 am EDT)
Location Stg Stg Day/Time Sun Mon Tue Wed
Yadkin River
Yadkin Colleg 18.0 21.5 Sat 5 am EDT 7.0 4.0 3.7 3.4
&&
LAT...LON 3597 8031 3577 8040 3574 8036 3568 8045
3575 8054 3597 8045
$$
CBL730
WGUS82 KRAH 311522
FLSRAH
Flood Statement
National Weather Service Raleigh NC
1122 AM EDT Sat Oct 31 2020
...The Flood Warning is cancelled for the following rivers in North
Carolina...
Yadkin River At Yadkin College affecting Davie and Davidson
Counties.
NCC057-059-311630-
/O.CAN.KRAH.FL.W.0052.000000T0000Z-201031T1522Z/
/YADN7.1.ER.700119T1334Z.700119T1335Z.700119T1335Z.NO/
1122 AM EDT Sat Oct 31 2020
...The Flood Warning for the Yadkin River At Yadkin College has been
cancelled...
The Flood Warning is cancelled for
the Yadkin River At Yadkin College.
* At 11:00 AM EDT Saturday the stage was 17.7 feet.
* Flood stage is 18.0 feet.
* Forecast...The river is expected to fall to 3.2 feet Thursday
morning.
&&
Fld Observed Forecasts (9 am EDT)
Location Stg Stg Day/Time Sun Mon Tue Wed
Yadkin River
Yadkin Colleg 18.0 17.7 Sat 11 am ED 5.9 4.5 3.7 3.3
&&
LAT...LON 3597 8031 3577 8040 3574 8036 3568 8045
3575 8054 3597 8045
$$
88What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Oct 30, 3:44 AM EDT, 22 minutes earlier.
Area forecast discussion, Oct 30, 3:44 AM EDT, 22 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 344 AM EDT Fri Oct 30 2020 .SYNOPSIS... A surface area of low pressure and associated cold front will sweep across the region tonight. Canadian high pressure will follow for Friday and Saturday. && .NEAR TERM /THROUGH TONIGHT/... As of 930 PM Thursday... Winds continue to diminish with the departure of Zeta off the Mid Atlantic coast, although a fairly tight MSLP gradient persists over the region with surface low pressure centered over extreme NW NC / SW VA, a frontal zone extending from this low ENE to Zeta, a cold front extending south through GA, and large dense high pressure covering the Central Plains, so the risk of periodic gusts to 15-30 mph will hold tonight. MLCAPE of 500-1000 J/kg persists within the warm sector over the central and eastern Carolinas, and while the loss of heating should allow this to trend down a bit over the next few hours with rather low mid level lapse rates, the falling heights aloft and strengthening DPVA should help support increasing convection becoming more organized and growing upscale as it tracks rapidly NE. Damaging straight line winds attending bowing segments remain the primary threat given 40-45 kts at 925 mb, although some rotating cells cannot be ruled out. Have largely followed the timing of the last few HRRR runs, marching a convective line across the CWA over the next several hours, with a lingering threat of scattered showers and storms over the N and NE CWA overnight with the arrival of the potent mid level shortwave trough and upper divergence max within the associated right jet entrance region. Expect the surface low to track roughly eastward along the NC/VA border tonight, with weak surface troughing trailing back to the SW, and the actual synoptic front not pushing through until shortly before daybreak. Expect lows from the low 50s NW to low 60s far E. -GIH Earlier discussion from 350 PM: Wind gusts continue to diminish across cntl NC this afternoon; and all wind headlines will be cancelled with the 4 PM forecast package. A period of shortwave ridging aloft and subsident and stable conditions has expanded across NC this afternoon, between Zeta and a closed mid-upr level low over nwrn MS. That low will become an open wave trough while lifting and accelerating newd across the srn Appalachians and srn middle Atlantic through 12Z Fri, with preceding 50-100 meter 500 mb height falls and maximized QG forcing for ascent centered over cntl NC at 06Z Fri. At the surface, the remnants of Zeta, centered over srn MD at 19Z, will continue rapidly enewd and offshore the middle Atlantic through early this evening. A cold front was analyzed from Zeta wswwd across wrn VA and cntl WV, to a 999 mb low over ern KY. A trailing cold front was analyzed from that low sswwd across wrn GA and the cntl FL panhandle. The low will develop slowly ewd across the frontal segment across wrn and cntl VA through early tonight, while the trailing cold front continues ewd across GA and the Carolinas, including across cntl NC between approximately 03-07Z Fri. While wind gusts will generally weaken with both nocturnal cooling and the departure of the strongest flow accompanying Zeta, gusts between 20-35 mph will be possible at least intermittently overnight, in both swly flow ahead of, and nwly flow behind, the aforementioned cold front. Visible satellite imagery and regional radar data depict deepening cumulus and widely scattered showers along the cold front from ern TN swd across w-cntl GA this afternoon. The models indicate continued deepening and development will occur across GA and the wrn Carolinas through 00Z Fri. That convection will subsequently overspread cntl NC, while probably organizing into a broken line along the front. While the overall severe threat will remain only marginal owing to weak lapse rates and instability, the latter characterized by SBCAPE of generally less than 750 J/kg, the presence of strong vertical wind shear supplied by a 100 kt, swly 500 mb jet will maintain a conditional risk of locally strong/damaging surface wind gusts up to 45 kts or perhaps an isolated tornado, mainly along and east of a line from AFP to RDU to HNZ. Occasionally gusty surface winds will then continue behind the cold front overnight-early Fri, as much cooler and drier air surges, in nwly flow, across the region, with lows mostly in the 50s. && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... As of 205 PM Thursday... The surface low will shift off the mid-Atlantic coast Friday morning as the upper shortwave exits northeast of the area. A cold front will be east of the area by early Friday in the wake of the departing surface low off the mid-Atlantic coast. High temperatures on Friday could be a bit tricky, but generally expect low 60s NW to upper 60s SE. Strong northwesterly flow will advect some cooler, drier air into the area, though the better CAA will occur Friday night as high pressure builds into the northeast and ridges into NC. With clear skies overnight but continued breezy conditions, expect lows Friday night in the mid 30s NW to mid 40s SE. && .LONG TERM /SUNDAY THROUGH THURSDAY/... As of 340 AM Friday... A reinforcing cold front and associated deep mid-level trough will move across the area Sunday and Sunday night. The front continues to look relatively moisture-starved, but models show a better signal for precipitation than they did yesterday, so increased POPs to low chance across the area. The timing of the front has also sped up, so precipitation may arrive in western zones by early Friday morning. Consensus among the models and WPC is for around a tenth of an inch of rain or less across the area. SW flow ahead of the front will result in slightly warmer temperatures on Sunday, with highs mainly in the 60s to possibly even lower-70s in the far SE. Any remaining showers will exit the Coastal Plain Sunday evening. Behind the cold front, Canadian high pressure will build across the Southeast US early next week, resulting in dry conditions for the remainder of the period as well as the coldest temperatures central NC has experienced so far this season. With clearing skies, lows Sunday night will likely drop into the mid-30s to lower-40s across the area. However, gusty NW winds behind the front should keep temperatures from getting too low and limit any frost potential. Monday will be a very chilly day, with highs only in the lower-to- mid-50s, or around 15 degrees below normal. Gusty NW winds will also continue, as high as 20-30 mph during the afternoon. As the center of the high approaches Monday night, winds will die down which should result in more effective radiational cooling and make this the coldest night of the period. Forecast lows are on the cooler side of model guidance, generally lower-30s across the area. This would certainly result in areas of frost, and possibly even a hard killing freeze in the NW Piedmont, on Tuesday morning. Temperatures will then gradually modify through the week as the high moves to the east, with near-normal highs by Wednesday (mid-to-upper-60s) and slightly above-normal highs by Thursday. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... As of 200 AM Friday... A line of pre-frontal convection, primarily in the form of showers will continue to move east through central and eastern terminals over the next few hours and should exit the area by 08z. The sub-VFR ceilings are expected to lift to VFR behind this pre-frontal band, followed by clearing with the passage of the trailing cold front through the area. The exception is across the far NE zones, INVOF KRWI, where some MVFR ceilings could linger or briefly re-develop through 13z. Look for post-frontal NWLY gusts of 22 to 27 kts to develop behind the front, strongest during the late morning and early afternoon hours. Gusts will diminish during the late afternoon and evening. Outlook: VFR conditions will continue on Saturday. A strong cold front will cross the area on Sunday, bringing a chance of showers and sub-VFR conditions as early as late Saturday night/Sunday morning and continuing into the day on Sunday. VFR conditions will return Sunday night, along with strong/blustery NWLY wind gusts that will carry over into the day on Monday. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Kren NEAR TERM...Hartfield/MWS SHORT TERM...KC LONG TERM...Danco AVIATION...CBL
Hazardous weather outlook, Oct 29, 4:59 PM EDT, 11 hours 7 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Raleigh NC 459 PM EDT Thu Oct 29 2020 NCZ028-042-043-077-078-083>086-088-089-301030- Edgecombe-Johnston-Wilson-Harnett-Wayne-Anson-Richmond-Scotland-Hoke- Cumberland-Sampson- 459 PM EDT Thu Oct 29 2020 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Wind gusts up to 25 to 35 mph are possible through this evening, before diminishing later tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Patchy frost is possible late Monday night into Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ007>011-021>027-038>041-073>076-301030- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Davidson-Randolph-Chatham-Wake-Stanly- Montgomery-Moore-Lee- 459 PM EDT Thu Oct 29 2020 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Wind gusts up to 25 to 35 mph are possible through this evening, before diminishing later tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Areas of frost are likely late Monday night into Tuesday morning, and a hard freeze is possible in rural and outlying areas of the Piedmont. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Oct 30, 12:19 AM EDT, 3 hours 47 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1219 AM EDT Fri Oct 30 2020
NCZ039-040-074>076-084-300515-
Richmond NC-Lee NC-Chatham NC-Randolph NC-Moore NC-Montgomery NC-
1219 AM EDT Fri Oct 30 2020
...A LINE OF HEAVY SHOWERS WITH STRONG WINDS WILL AFFECT
MOORE...EASTERN MONTGOMERY...NORTHERN RICHMOND...SOUTHEASTERN
RANDOLPH...WESTERN LEE AND CHATHAM COUNTIES UNTIL 115 AM EDT...
At 1218 AM EDT, Doppler radar was tracking a line of heavy showers
with strong winds extending from near Siler City to near Wadesboro.
Movement was east-northeast at 20 mph.
Wind gusts up to 50 mph will be possible with these showers.
Locations impacted include...
Sanford, Southern Pines, Pittsboro, Carthage, Siler City, Pinehurst,
Aberdeen, Biscoe, Goldston and Whispering Pines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Wind gusts as high as 50 mph are capable of knocking down branches
and small or weakened trees, especially those rooted in saturated
soil. Seek shelter in an interior room.
Doppler radar has indicated weak rotation. If the rotation
strengthens, a warning may need to be issued.
&&
LAT...LON 3580 7950 3587 7891 3585 7891 3581 7892
3511 7940 3512 7999
TIME...MOT...LOC 0418Z 253DEG 18KT 3579 7949 3501 8011
GIHSpecial weather statement, Oct 30, 12:41 AM EDT, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1241 AM EDT Fri Oct 30 2020
NCZ075-077-085-086-088-300530-
Scotland NC-Hoke NC-Harnett NC-Moore NC-Cumberland NC-
1241 AM EDT Fri Oct 30 2020
...A LINE OF SHOWERS WITH STRONG WINDS WILL AFFECT SOUTHEASTERN
MOORE... SCOTLAND...SOUTHWESTERN HARNETT...WESTERN CUMBERLAND AND
HOKE COUNTIES UNTIL 130 AM EDT...
At 1240 AM EDT, Doppler radar was tracking a line of showers with
strong winds extending from near Pinehurst to near Chavistown.
Movement was east-northeast at 30 mph.
Wind gusts up to 40 mph will be possible with these storms.
Locations impacted include...
Fayetteville, Laurinburg, Southern Pines, Raeford, Fort Bragg,
Pinehurst, Aberdeen, Maxton, Pope AFB and Antioch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Wind gusts as high as 40 mph are capable of knocking down branches
and small or weakened trees.
&&
LAT...LON 3479 7966 3482 7964 3482 7962 3487 7962
3491 7956 3493 7958 3502 7953 3504 7946
3506 7951 3532 7936 3533 7924 3531 7918
3534 7915 3539 7875 3492 7896 3495 7904
3483 7919 3484 7935 3477 7933 3463 7947
TIME...MOT...LOC 0440Z 250DEG 27KT 3515 7947 3473 7968
GIHSpecial weather statement, Oct 30, 1:09 AM EDT, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Raleigh NC
109 AM EDT Fri Oct 30 2020
NCZ007>010-024>026-040-041-075>077-300615-
Lee NC-Chatham NC-Franklin NC-Vance NC-Durham NC-Harnett NC-
Person NC-Warren NC-Wake NC-Moore NC-Granville NC-Orange NC-
109 AM EDT Fri Oct 30 2020
...A LINE OF SHOWERS WITH STRONG WINDS WILL AFFECT NORTHEASTERN
MOORE... SOUTHEASTERN PERSON...WARREN...VANCE...SOUTHEASTERN
ORANGE...CENTRAL HARNETT...GRANVILLE...LEE...WAKE...EASTERN
CHATHAM...DURHAM AND NORTHWESTERN FRANKLIN COUNTIES UNTIL 215 AM
EDT...
At 108 AM EDT, Doppler radar was tracking a line of showers with
strong winds extending from 8 miles west of Oxford to 7 miles east
of Carthage. Movement was northeast at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Raleigh, Durham, Cary, Chapel Hill, Sanford, Henderson, Oxford,
Creedmoor, Pittsboro and Louisburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Wind gusts as high as 50 mph are capable of knocking down branches
and small or weakened trees, especially those rooted in saturated
soil. Seek shelter in an interior room.
Doppler radar has indicated weak rotation. If the rotation
strengthens, a warning may need to be issued.
&&
LAT...LON 3562 7858 3552 7871 3552 7870 3549 7866
3537 7875 3528 7940 3647 7874 3654 7793
TIME...MOT...LOC 0508Z 245DEG 36KT 3632 7874 3538 7929
GIHSpecial weather statement, Oct 30, 1:47 AM EDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Raleigh NC
147 AM EDT Fri Oct 30 2020
NCZ042-077-078-086-088-089-300645-
Johnston NC-Sampson NC-Hoke NC-Harnett NC-Wayne NC-Cumberland NC-
147 AM EDT Fri Oct 30 2020
...A LINE OF SHOWERS WITH STRONG WINDS WILL AFFECT WESTERN WAYNE...
NORTHWESTERN SAMPSON...EASTERN HARNETT...CUMBERLAND...JOHNSTON AND
SOUTHEASTERN HOKE COUNTIES UNTIL 245 AM EDT...
At 144 AM EDT, Doppler radar was tracking a line of showers with
strong winds along a line extending from near Angier to Antioch.
Movement was east at 35 mph.
Wind gusts up to 50 mph will be possible with these showers.
Laurinburg-Maxton Airport recently reported a wind gust of 40 mph.
Locations impacted include...
Fayetteville, Smithfield, Clinton, Lillington, Fort Bragg, Dunn,
Angier, Benson, Godwin and Pope AFB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Wind gusts as high as 50 mph are capable of knocking down small or
weakened trees and blowing around trash cans, potted plants, lawn
furniture and other light outdoor objects.
Doppler radar has indicated weak rotation with these showers. If
they intensify and rotation strengthens, a warning may need to be
issued.
&&
LAT...LON 3485 7850 3483 7890 3490 7894 3495 7903
3483 7919 3484 7930 3549 7883 3564 7814
3560 7812 3558 7797 3483 7847
TIME...MOT...LOC 0544Z 258DEG 32KT 3545 7877 3486 7919
JDSpecial weather statement, Oct 30, 2:05 AM EDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Raleigh NC
205 AM EDT Fri Oct 30 2020
NCZ010-011-026>028-041>043-300715-
Edgecombe NC-Nash NC-Johnston NC-Franklin NC-Warren NC-Wake NC-
Halifax NC-Wilson NC-
205 AM EDT Fri Oct 30 2020
...A LINE OF HEAVY RAIN SHOWERS WITH STRONG WINDS WILL AFFECT
NASH...EASTERN WARREN... EDGECOMBE...HALIFAX...SOUTHEASTERN
WAKE...WILSON...NORTHERN JOHNSTON AND CENTRAL FRANKLIN COUNTIES
UNTIL 315 AM EDT...
At 203 AM EDT, Doppler radar was tracking a line of heavy rain
showers with strong winds along a line extending from near Gasburg
to 6 miles southwest of Clayton. Movement was northeast at 50 mph.
Wind gusts up to 40 mph will be possible with these showers.
Locations impacted include...
Rocky Mount, Roanoke Rapids, Tarboro, Nashville, Halifax, Wilson,
Garner, Clayton, Zebulon and Scotland Neck.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Wind gusts as high as 40 mph are capable of knocking down branches
and small or weakened trees, especially those rooted in saturated
soil.
&&
LAT...LON 3651 7790 3648 7777 3648 7764 3644 7762
3641 7755 3632 7757 3632 7744 3621 7738
3616 7727 3611 7723 3609 7731 3600 7741
3590 7734 3582 7735 3583 7739 3580 7747
3558 7781 3560 7806 3552 7870 3655 7795
TIME...MOT...LOC 0603Z 235DEG 45KT 3654 7787 3557 7853
JDSpecial weather statement, Oct 30, 2:49 AM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Raleigh NC
249 AM EDT Fri Oct 30 2020
NCZ042-078-088-089-300730-
Johnston NC-Sampson NC-Wayne NC-Cumberland NC-
249 AM EDT Fri Oct 30 2020
...A LINE OF RAIN SHOWERS WITH STRONG WINDS WILL AFFECT
WAYNE...SAMPSON... SOUTHEASTERN CUMBERLAND AND SOUTHEASTERN JOHNSTON
COUNTIES UNTIL 330 AM EDT...
At 248 AM EDT, Doppler radar was tracking a line of rain showers
with strong winds along a line extending from Fremont to near Ammon.
Movement was east at 40 mph.
Wind gusts up to 40 mph will be possible with these showers.
Locations impacted include...
Goldsboro, Clinton, Mount Olive, Fremont, Walnut Creek, Princeton,
Roseboro, Pikeville, Newton Grove and Salemburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Wind gusts as high as 40 mph are capable of knocking down branches
and small or weakened trees, especially those rooted in saturated
soil.
&&
LAT...LON 3485 7850 3485 7871 3559 7804 3559 7782
3543 7783 3538 7780 3534 7782 3518 7783
3515 7790 3517 7793 3517 7795 3519 7802
3518 7807 3519 7816 3509 7817 3505 7816
3490 7815 3481 7818 3480 7844
TIME...MOT...LOC 0648Z 263DEG 37KT 3557 7798 3487 7862
JDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 8:56 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth | 49 min |
| Oct 29, 9:44 PM EDT | Special Weather Statement | RAH | Guilford, Randolph | 46 min |
| Oct 29, 9:46 PM EDT | Areal Flood Warning | RAH | Forsyth | 8 hr |
| Oct 29, 10:19 PM EDT | Tornado Warning | RAH | Alamance, Guilford | 26 min |
| Oct 29, 10:26 PM EDT | Special Weather Statement | RAH | Stanly | 64 min |
| Oct 29, 10:36 PM EDT | Areal Flood Advisory | RAH | Alamance, Davidson, Guilford, Randolph | 54 min |
| Oct 29, 10:39 PM EDT | Special Weather Statement | RAH | Alamance, Orange, Person | 51 min |
| Oct 29, 10:57 PM EDT | Special Weather Statement | RAH | Randolph | 48 min |
| Oct 29, 11:23 PM EDT | Special Weather Statement | RAH | Granville, Vance | 52 min |
| Oct 30, 12:03 AM EDT | Special Weather Statement | RAH | Orange | 57 min |
| Oct 30, 12:19 AM EDT | Special Weather Statement | RAH | Chatham, Lee, Moore | 56 min |
| Oct 30, 12:29 AM EDT | Areal Flood Advisory | RAH | Guilford | 4 hr |
| Oct 30, 12:41 AM EDT | Special Weather Statement | RAH | Harnett, Hoke, Scotland | 49 min |
| Oct 30, 1:09 AM EDT | Special Weather Statement | RAH | Durham, Franklin, Granville, Harnett, Lee, Vance and 2 more | 66 min |
| Oct 30, 1:47 AM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Johnston, Sampson | 58 min |
| Oct 30, 2:05 AM EDT | Special Weather Statement | RAH | Edgecombe, Franklin, Halifax, Nash, Wilson | 70 min |
| Oct 30, 2:49 AM EDT | Special Weather Statement | RAH | Sampson, Wayne | 41 min |
Nearby
River Flood Warnings in North Carolina, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.